Question of the Week # 264

264 )  A 52 year old woman presents to your office with complaints of increased thirst and increased urinary frequency. Her family history is significant for diabetes mellitus and Hypertension. A glucometer reading obtained in the office shows 260mg%. Hemoglobin A1C is 7.0% . The patient is subsequently started on Metformin. Three days after starting Metformin, she presents with nausea and diarrhea. She denies any fever or abdominal pain. Physical examination is within normal limits. Random glucometer reading shows 130mg%. Comprehensive metabolic panel is within normal limits. Which of the following is the most appropriate next step in managing this patient’s symptoms?

A) Discontinue Metformin

B) Check lactic acid level

C) Recommend Metformin to be taken with meals.

D)  Check serum ketones

E) Insulin drip

6 Responses

  1. c
    ???

  2. C

  3. B) Check lactic acid level

  4. C) Recommend Metformin to be taken with meals.

    abdominal discomfort is very common with metformin
    you don’t need to stop it

  5. C

  6. C:)

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: